High creatinine kinase levels in olanzepine induced neuroleptic malignant syndrome: a case report

Authors:Bhawna Singh, Sarika Arora
Int J Biol Med Res. 2011; 2(1): 447 – 449  |  PDF File

Abstract

Neuroleptic malignant syndrome is an uncommon complication of antipsychotic drugs. Along with the signs and symptoms like psychosis, muscular rigidity, fever and altered mental status, the biochemical parameters especially elevated creatinine kinase levels play an important role in establishing the diagnosis of the syndrome. Here we report a case involving an eighteen-year-old boy with newly diagnosed bipolar mood disorder who presented with neuroleptic malignant syndrome after Olanzepine was started. With nonspecific psychiatric clinical symptoms and deteriorating condition, the diagnosis was becoming doubtful. Confirmation was confirmed by severely elevated Creatinine kinase activity along with other biochemical parameters, thus ascertaining the role of clinical laboratories in medicine.